Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Miami, FL

August 7, 2020Monroe County, Florida

NWS Miami, FL issued this special weather statement at Aug 7, 2020, 4:02 PM EDT for Monroe County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2020, 4:02 PM EDT (20:02 UTC)
Expired
Aug 7, 2020, 4:45 PM EDT
In force
43 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1739 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

090 
WWUS82 KMFL 072002
SPSMFL

Special Weather Statement
National Weather Service Miami FL
402 PM EDT Fri Aug 7 2020
 
FLZ070-071-073-075-072045-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
402 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE...NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES
UNTIL 445 PM EDT...

* At 402 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Dade-Collier Training Airport,
  or 27 miles east of Chokoloskee, moving northwest at 5 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend
  and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2599 8067 2551 8088 2568 8121 2612 8100
TIME...MOT...LOC 2002Z 129DEG 5KT 2581 8089 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:47 PM EDT, 15 minutes earlier.

Area forecast discussion, Aug 7, 3:47 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Miami FL
347 PM EDT Fri Aug 7 2020

.Short Term...
The short term offers very few changes from the previous
forecasts. High pressure at both the upper levels and the surface
will likely limit much convection overall. That said, the
sea/lake/gulf breeze will be enough low level convergence to
generate a few showers and storms. With some drier air, gusty
winds may be possible in the strongest convection. Short term
guidance is showing a bit of a heavy rain signal across the Gulf
region this afternoon. Some localized urban/poor drainage
flooding may be possible.

Overnight, a few widely scattered showers possible over the
coastal waters, but much of the region will remain dry. Going into
Saturday, much of the same with the best potential for convection
being across interior and the Gulf coast. Temperatures remain at
or just slightly above average.

.Long Term...

Saturday Night through Monday...

A subtropical ridge will extend from the western Atlantic Ocean
through the western Gulf of Mexico. This will maintain light east to
southeast flow through the lower troposphere. While a few ripples
may pass through at times in the mid-level flow daily convection
trends should be largely regulated by the sea breeze circulation
pattern. This will favor morning shower/isolated thunderstorm
chances on the Atlantic coast followed by greater chances/coverage
over the interior and Gulf coast regions into the afternoon and
early evening hours. The primary thunderstorm hazards during this
time should be frequent lightning, heavy rainfall, and the
possibility of an isolated strong wind gust here or there.
Temperatures will be seasonal, with highs mostly in the 90s away
from the coasts and lows in the 70s to around 80.

Tuesday through Friday...

The low to mid level ridge should center over the western Atlantic
with a slight uptick in easterly flow anticipated locally. A
somewhat drier pocket of air may advect through the region as well,
potentially cutting back on late week thunderstorm coverage a bit.
That said, will defer to consensus blended PoPs for the time being.
Seasonal temperatures should continue.

&&

.Marine...
High pressure will be in control with light to moderate easterly
flow through the period. This will lead to very favorable marine
conditions across the Gulf, Atlantic and Lake waters of South
Florida. The only exception would be convective development where
locally gusty winds, higher waves, and frequent cloud-to-water
lightning will be possible.

&&

.Aviation (18z Aviation)...
VFR conditions expected through the period. Convection will
develop through the afternoon, generally inland; however, showers
and storms may be just close enough for short fused TEMPOs for
temporary wind changes. Otherwise, convection should diminish
later this evening. Easterly flow is expected, which should become
lighter overnight tonight.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  77  90  76  89 /  10  30  10  40
Fort Lauderdale  79  89  78  89 /  10  40  10  50
Miami            78  90  78  89 /  10  40  10  50
Naples           76  93  76  93 /  20  50  10  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Marine...28/Frye
Aviation...28/Frye
Short Term...28/Frye
Long Term...34/SPM
Hazardous weather outlook, Aug 7, 8:33 AM EDT, 7 hours 29 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
833 AM EDT Fri Aug 7 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
080045-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
833 AM EDT Fri Aug 7 2020

...Thunderstorms Possible Today, Favoring Interior and West Coast...
...Localized Flooding Possible Today, Mainly West Coast...
...Possible Heat Indices In Excess of 105 Degrees This Afternoon...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Thunderstorms possible across South Florida, mainly
in the afternoon ans through the late evening hours. The main hazards
are lightning, urban flooding of roadways, and strong, gusty winds.

Flooding: Localized flooding may be possible, mainly for the west
coast metro areas, where repeated rounds of heavy rainfall could
accumulate over previously saturated, urban and poorly drained areas.

Wind: The strongest storms may be capable of producing an isolated
wind gust of 45 to 50 mph this evening.

Waterspouts: Isolated waterspouts are possible with showers and
thunderstorms across all South Florida waters.

Temperatures: Heat index values at or above 105 are possible this
afternoon, mainly across Palm Beach, and western half of South
Florida.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Scattered thunderstorms are forecast each day, primarily during the
afternoon hours. Gusty winds, lightning, and localized flooding over
urban and poorly drained areas from heavy rainfall may be possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Aug 7, 3:19 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Miami FL
319 PM EDT Fri Aug 7 2020

FLZ070-071-073-075-072000-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
319 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE AND NORTHERN MIAMI-DADE COUNTIES UNTIL 400 PM EDT...

* At 319 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Fortymile Bend, or 22 miles
  northwest of Homestead General Airport, moving west at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Shark Valley Obs Tower, Loop Road Ee Center, Dade-Collier Training
  Airport, Fortymile Bend and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2588 8060 2558 8062 2563 8105 2603 8099
TIME...MOT...LOC 1919Z 099DEG 9KT 2577 8073

CWC
Special weather statement, Aug 7, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
402 PM EDT Fri Aug 7 2020

FLZ070-071-073-075-072045-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
402 PM EDT Fri Aug 7 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE...NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES
UNTIL 445 PM EDT...

* At 402 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Dade-Collier Training Airport,
  or 27 miles east of Chokoloskee, moving northwest at 5 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend
  and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2599 8067 2551 8088 2568 8121 2612 8100
TIME...MOT...LOC 2002Z 129DEG 5KT 2581 8089

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:19 PM EDTSpecial Weather StatementMFLMonroe41 min
Aug 7, 4:40 PM EDTSpecial Weather StatementMFLCollier50 min
Aug 7, 5:15 PM EDTSpecial Weather StatementMFLHendry45 min
Aug 7, 5:20 PM EDTSpecial Weather StatementMFLHendry40 min
Aug 7, 5:31 PM EDTSpecial Marine WarningMFL59 min
Aug 7, 5:46 PM EDTAreal Flood AdvisoryMFLCollier3 hr
Aug 7, 5:54 PM EDTSpecial Weather StatementMFLGlades51 min
Aug 7, 6:01 PM EDTSpecial Weather StatementMFLCollier44 min
Aug 7, 6:49 PM EDTSpecial Marine WarningMFL26 min
Aug 7, 6:52 PM EDTSpecial Marine WarningMFL68 min
Aug 7, 7:24 PM EDTSpecial Weather StatementMFLGlades51 min
Aug 7, 7:50 PM EDTSpecial Marine WarningMFL25 min
Aug 7, 7:57 PM EDTSpecial Marine WarningMFL63 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.